Jump to content

Redfenix: Please advise if worth it to trouble to taper off


Redfenix

Recommended Posts

I have been taking Cymbalta for depression 20 mg for two weeks, then 40 mg for six weeks (this doze felt effective), then 60 mg for three weeks. I also take 0.5mg xanax for anxiety and benadryl 2/3 times a day for systemic mastocytosis.

60 mg makes me more depressed not less, so dr. OK'd to go down to 40 mg. I once forgot to take the 60 mg doze in the morning and almost passed out in the afternoon. If anyone can please advise if I should taper to 40 mg gradually or I can just go to 40 considering only been taking 60 mg for three weeks. Today is the first day I took only forty and feel a little restless and thinking sluggish but not much worse. I already purchased this scale just in case http://www.amazon.com/Smart-Weigh-JDS20-Digital-0-001g/dp/B00ESGK8WW/ref=sr_1_1?ie=UTF8&qid=1408034603&sr=8-1&keywords=digital+scale+0.001 and plan to put the granules into apple sauce if that is the best course. However, I'd rather avoid he trouble of counting and weighing if I can and deal with a little bit of WD. Do you think it's worth the trouble?

Link to comment
  • Moderator Emeritus

Hi Redfenix, welcome to SA.  Some people manage to make a large cut at first and be fine with it but

others experience withdrawal.  It's obvious that 60mg is too high a dose for you, but cut too much and

you could suffer withdrawal.  Maybe see how you go at 40mg and updose a little if yousuffer with withdrawal.

It's a rock and hard place you are stuck between! 

 

Are you thinking of coming off it altogether or sticking at the 40?  We have lots of information if you decide

you want to taper off completely, and some excellent topics on non drug ways of coping with depression.

All of us here started taking meds because we wanted to feel better but most of us ended up worse and on 

multiple meds for many years! 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Hi Redfenix, welcome to SA.  Some people manage to make a large cut at first and be fine with it but

others experience withdrawal.  It's obvious that 60mg is too high a dose for you, but cut too much and

you could suffer withdrawal.  Maybe see how you go at 40mg and updose a little if yousuffer with withdrawal.

It's a rock and hard place you are stuck between! 

 

Are you thinking of coming off it altogether or sticking at the 40?  We have lots of information if you decide

you want to taper off completely, and some excellent topics on non drug ways of coping with depression.

All of us here started taking meds because we wanted to feel better but most of us ended up worse and on 

multiple meds for many years! 

Thanks for replying mammaP, what you are saying makes sense. I'll see how I feel on 40 mg and up half a doze if it gets bad. It's been about five hours since I took 40 mg instead of 60 and so far the only symptoms are mild headache, brain fog and slight dizziness. My mood is much better though without those extra 20 mg, and so far the reduction is worth it (even with withdrawal symptoms). I think I'll stick with 40 for now (being suicidal), but eventually I'll want to get off it completely while implementing other solutions. Incidentally, about ten years ago I discontinued Effexor cold turkey with no problems after being on it for a few weeks. So go figure. I'm glad I found this forum, but it's kind of disappointing we can't rely on our doctors completely to take care of us.

Link to comment
  • Moderator Emeritus

Some people can and do taper fast or C/T and are fine, but when someone has taken

a few different ones it gets harder and harder.  I C/T'd off different ones that had side effects and was ok

with the first one or two but 20 years on trying to get off effexor has been a nightmare!  The fact that you

almost blacked out after missing one dose is an indication that you will need to taper this one. It doesn't have

to be hard though if you take it slowly. When you have settled on 40 or updosed a little it would be best to 

hold there for sa few weeks for your nervous system to settle down before starting a slow taper. 

Here are some links for you to look at so you can be informed and plan your taper for when you are ready. 

 

Tips for tapering cymbalta http://survivingantidepressants.org/index.php?/topic/283-tapering-off-cymbalta-duloxetine/

 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

http://survivingantidepressants.org/index.php?/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Thanks, I'll read through those. I already read the first one. Today's second day on 40 mg, and so far so good. A little foggy brained and a bit tunnel-visioned but otherwise fine. Ate and slept normally, mood improving. I think benadryl and xanax are helpful in minimizing discontinuation symptoms. Last nite also started on fish oil and magnesium/calcium/potassium supplements. My 0.001 scale is coming today, so I'll be ready to up-doze if it gets worse. I'm keeping a detailed diary of what I'm taking and when and how I'm feeling. My gosh, 20 YEARS trying to get off??? That must be hard.

Link to comment
  • Moderator Emeritus

Sorry, I meant 20 years on from starting anti depressants! I didn't make that very clear . Most 

of the time what is in my head is not what comes from the tips of my fingers !  :blush:

I've been tapering for 2.5  years now and still another year or so to go but that is effexor for you! 

Many people manage faster but I've been taking it for 12 years and have a history of many 

psych meds and that can make it much more difficult. 

 

Glad that you are improving, that is encouraging.  :)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Good morning, everyone. An update: sixth day on 40 mg. Cymbalta (off of 60 for three weeks). Brain symptoms getting better, less fog and dizziness. No strange dreams last night like in the first few days (not nightmares, thankfully). Less sweating too. So, physical discontinuation symptoms are better. I think Xanax and Benadryl are helping tremendously. Downside: mood is lower the past two days. First four days of 40 mg it was great, now feeling more negative, kind of like before I started Cymbalta at all. So, now I got to deal with that. 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy